The Naked Scientists

The Naked Scientists Forum

Author Topic: Tablet Mixing..Fatal?  (Read 2746 times)

Offline stana

  • Sr. Member
  • ****
  • Posts: 345
  • Dare to be yourself!
    • View Profile
Tablet Mixing..Fatal?
« on: 16/12/2007 17:54:24 »
If, im on some tablets, from the hospital. And i take something like a paracetamol. Could the two tablets react? And maybe cause a problem?

Thanks


 

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
Tablet Mixing..Fatal?
« Reply #1 on: 16/12/2007 18:01:31 »
It could depending on what you are taking..you can look up your meds online and check their drug interactions and see if paracetamol is on the no no list for any of your drugs I have some now that are not mixable with others that I am on.. I found it last night!
 

Offline stana

  • Sr. Member
  • ****
  • Posts: 345
  • Dare to be yourself!
    • View Profile
Tablet Mixing..Fatal?
« Reply #2 on: 16/12/2007 18:06:48 »
But. Can tablets i can go into the shop, and buy. (Health/herbal shops) React with tablets i take? Would the hospital or doctor warn me what NOT to take?
 

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
Tablet Mixing..Fatal?
« Reply #3 on: 16/12/2007 18:15:53 »
Yes they can, simple vitamins can cause problems with certain meds.    call the pharmacist tell him all the meds you take and amounts and he will tell you if there is a problem mixing them with the particular med you wish to take with it!
 

Offline stana

  • Sr. Member
  • ****
  • Posts: 345
  • Dare to be yourself!
    • View Profile
Tablet Mixing..Fatal?
« Reply #4 on: 16/12/2007 18:48:54 »
Thanks!
 

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
Tablet Mixing..Fatal?
« Reply #5 on: 16/12/2007 22:02:00 »
Your welcome!
 

another_someone

  • Guest
Tablet Mixing..Fatal?
« Reply #6 on: 17/12/2007 03:59:50 »
But. Can tablets i can go into the shop, and buy. (Health/herbal shops) React with tablets i take? Would the hospital or doctor warn me what NOT to take?

Not only tablets, even foods can make a difference.  Grapefruits are well known to interact with some medication, and cranberry juice is a no-no if you are on anti-coagulants.

One of the biggest problems with paracetamol is they put a strain on the liver.  If you are within normal doses, and you are not below average body weight, then this is not a problem; but if you are taking other medication that might also effect the liver, then there is a risk of the paracetamol just sending the liver over the edge.
 

The Naked Scientists Forum

Tablet Mixing..Fatal?
« Reply #6 on: 17/12/2007 03:59:50 »

 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums